MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SINGLE-PORT SYSTEM; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SINGLE-PORT SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383518
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that after use of the bd nexiva¿ closed iv catheter single-port system the nexiva extension set disconnected from the stabilization platform/hub.
 
Additional Manufacturer Narrative
H.6.Investigation: during dhr review all required challenge samples, set-up and in process testing was performed in accordance with the quality plans.Review disclosed one non-related qn was initiated on this lot that would not impact the outcome of the quality of the product relevant to the defect stated in the pir.Although units were not returned for investigation, one photo was provided for evaluation of this incident, o the photo revealed a used 20ga nexiva closed iv catheter system single port unit that consisted of the catheter/adapter and extension tubing assemblies and had traces of thick media.O photo shown that there was a needless injection site attached at each of the port (luer) and the pinch clamp was disengaged.O the photo also shown that the extension tubing was disconnected from the winged adapter (stabilization platform).Visual/microscopic evaluation: the photo displayed that the unit had separation of the extension tubing from within the clear port of the winged adapter (stabilization platform).No further damage was observed.Batch 8186538 was produced prior to the zone 8 adhesive station redesign.In the previous station design, this defect was created at the zone 8 adhesive dispense station if air got into the lines that feed adhesive to the adhesive dispense grippers, causing a short shot of adhesive to be dispensed onto the tube.Capa#684099 was initiated.
 
Event or Problem Description

Brand Name
BD NEXIVA¿ CLOSED IV CATHETER SINGLE-PORT SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8433432
Report Number1710034-2019-00304
Device Sequence Number16202983
Product Code FOZ
UDI-Device Identifier30382903835189
UDI-Public30382903835189
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2021
Device Catalogue Number383518
Device Lot Number8186538
Initial Date Received by Manufacturer 03/01/2019
Supplement Date Received by Manufacturer03/01/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;